iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyrashWhat are the causes of a rash on the nose bridge?

I have pink rash on the side of my nose that gets worsened in sunlight.What could it be?

I have pink rash on the side of my nose that gets worsened in sunlight.What could it be?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 23, 2016
Reviewed AtFebruary 2, 2024

Patient's Query

Hello doctor,

I have had a red/pink rash on the side of my nose for about a year and a half now. It is on the bridge of my nose. It gets better at times, but most of the time it is prominent. It also usually gets better when I am in a cool environment and worse when I am in a hot climate or in sunlight.

I used to take allergy pills every day for about two years and then I noticed the rash, so I stopped pretty much completely for about a month. It seemed to get worse and again I started taking them for another 3 months probably. It had no effect on the rash and I stopped completely and I have not taken a pill for almost three months. Does this sound like a reaction to the pill or is it something else?

The rash also burns and so I know when it flares up. The rest of my face seems to have gotten a little more inflamed but it might be my imagination. I am a 22 year old male. My height is 5'11" and I weigh 160 lbs. I have tried everything to get rid of it. Please help.

Hi,

Welcome to icliniq.com.

After carefully reading your history I came to a conclusion that there are two possibilities of your rash.

Drug reaction:

  • It can mimic like anything and can remain up to 3 to 5 months and then subside as the drug gets cleared from the body.

Photoallergic dermatitis:

  • The symptoms which you have mentioned, that it is aggravated in presence of sunlight is going in favour of photodermatitis.
  • Its persisting nature is going in favour of it.
  • The presence of rash in sun exposed area is going in favour of it.
  • Since you have not mentioned the other areas affected, I can just make an assumption of it being not present in relatively sun protected area like buttocks and abdomen.
  • The burning nature is also going in favour of it as normal allergic reactions usually itch and do not burn.

I would advise you take Prednisolone 40 mg in tapering doses and sunscreen with at least 50 spf, thrice daily at 8 AM,11 AM AND 2 PM, with 2.5 finger tip unit (one finger tip unit is the amount of ointment expelled from a tube with a nozzle of 5 mm diameter, from the skin crease that is closest to the end of the finger, to the tip of the index finger) for at least face.

Consult a dermatologist online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Atishay Bukharia
Dr. Atishay Bukharia

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy